MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON TOCO MP TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON TOCO MP TRANSDUCER
Model Number M2734B
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported that a patient received a burn from a toco transducer.The device was in use at time of event, there was no adverse event reported.
 
Additional Manufacturer Narrative
The device was sent to the philips product support engineer (pse) and research and development (r&d) to be evaluated.As per r&d there were no signs of malfunction or defect in the transducer.The skin burn issue appears due to skin irritation/allergy, because of chemical reaction between rest particles of cleaning agent on the surface of the transducer and skin.To reduce the risk of skin irritations, do not allow a cleaning or disinfecting agent to leave residues on any of the equipment's surfaces - wipe it off with a cloth dampened with water, after allowing the appropriate time for the agent to work.Follow the safety instructions of the used cleaning or disinfection agent, especially regarding skin contact.As per r&d there were no signs of malfunction or defect in the transducer.The skin burn issue appears due to skin irritation/allergy.There was a chemical reaction between the rest of the particles of cleaning agent on the surface of the transducer and skin.
 
Event or Problem Description
It was reported that a patient received a burn from a toco transducer.The patient received a burn from a toco transducer.The device was in use monitoring a patient at the time of the event.

Brand Name
AVALON TOCO MP TRANSDUCER
Common Device Name
AVALON TOCO MP TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key17559962
Report Number9610816-2023-00409
Device Sequence Number7548523
Product Code MHX
UDI-Device Identifier00884838021471
UDI-Public00884838021471
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM2734B
Device Catalogue NumberM2734B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown